Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 24, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 12, 2022, 3:49 PM MDT for Costilla County, Huerfano County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2022, 3:49 PM MDT (21:49 UTC)
- Expired
- Jul 12, 2022, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Costilla County, CO, Huerfano County, CO
The radar
The Pueblo radar (KPUX), 133 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 3730 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928
WGUS55 KPUB 122149
FFWPUB
COC023-055-130045-
/O.NEW.KPUB.FF.W.0024.220712T2149Z-220713T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
349 PM MDT Tue Jul 12 2022
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
The Spring Burn Scar in...
Northeastern Costilla County in south central Colorado...
Southwestern Huerfano County in southeastern Colorado...
* Until 645 PM MDT.
* At 349 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Spring Burn Scar. The expected rainfall rate
is 1 to 2 inches in 1 hour. Flash flooding is ongoing or expected
to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Spring Burn
Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Spring Burn Scar.
* Some locations that will experience flash flooding include...
Spring Burn Scar south of Highway 160 in Huerfano county, Spring
Burn Scar north of Highway 160, Spring Burn Scar south of Highway
160 in Costilla county, Indian Creek on the southeastern Spring
Burn Scar and La Veta Pass.
This includes the following high risk locations...
Sulphur Springs on Indian Creek, County Road 421 near Indian Creek,
South Abeyta Creek near County Road 443, South Abeyta Creek near
County Road 442, South Abeyta Creek near County Road 441, North
Abeyta Creek near Highway 160 and Pass Creek Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Spring Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3771 10525 3768 10500 3762 10500 3756 10506
3751 10506 3744 10502 3739 10510 3740 10520
3747 10532 3752 10529 3754 10525 3757 10523
3764 10528
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MG/AC2 follow-up statements
250
WGUS75 KPUB 122312
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
512 PM MDT Tue Jul 12 2022
COC023-055-130045-
/O.CON.KPUB.FF.W.0024.000000T0000Z-220713T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Costilla CO-Huerfano CO-
512 PM MDT Tue Jul 12 2022
...FLASH FLOOD WARNING FOR THE SPRING BURN SCAR REMAINS IN EFFECT
UNTIL 645 PM MDT THIS EVENING FOR NORTHEASTERN COSTILLA AND
SOUTHWESTERN HUERFANO COUNTIES...
At 512 PM MDT, Doppler radar indicates that thunderstorms are
weakening over the Spring Burn Scar, however flash flooding may
still be ongoing.
Excessive rainfall from thunderstorms previously over the warning
area may have caused mud slides near steep terrain. The mud slide
can consist of rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Spring Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Spring Burn Scar.
Some locations that will experience flash flooding include...
Spring Burn Scar south of Highway 160 in Huerfano county, Spring
Burn Scar north of Highway 160, Spring Burn Scar south of Highway
160 in Costilla county, Indian Creek on the southeastern Spring
Burn Scar and La Veta Pass.
This includes the following high risk locations...
Sulphur Springs on Indian Creek, County Road 421 near Indian Creek,
South Abeyta Creek near County Road 443, South Abeyta Creek near
County Road 442, South Abeyta Creek near County Road 441, North
Abeyta Creek near Highway 160 and Pass Creek Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Spring Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3771 10525 3768 10500 3762 10500 3756 10506
3751 10506 3744 10502 3739 10510 3740 10520
3747 10532 3752 10529 3754 10525 3757 10523
3764 10528
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
PS/Cohen344
WGUS75 KPUB 130040
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
640 PM MDT Tue Jul 12 2022
COC023-055-130050-
/O.EXP.KPUB.FF.W.0024.000000T0000Z-220713T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Costilla CO-Huerfano CO-
640 PM MDT Tue Jul 12 2022
...FLASH FLOOD WARNING FOR THE SPRING BURN SCAR WILL EXPIRE AT 645
PM MDT THIS EVENING FOR NORTHEASTERN COSTILLA AND SOUTHWESTERN
HUERFANO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3771 10525 3768 10500 3762 10500 3756 10506
3751 10506 3744 10502 3739 10510 3740 10520
3747 10532 3752 10529 3754 10525 3757 10523
3764 10528
$$
PS/KMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 1:24 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 12, 1:24 PM MDT, 2 hours 25 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Pueblo CO 124 PM MDT Tue Jul 12 2022 .UPDATE... Issued at 1156 AM MDT Tue Jul 12 2022 No real big changes to the forecast/grids today, mainly to slightly increase pops and focus them along the southern mountains and I-25 corridor where thunderstorms are most expected. Diurnal shower and thunderstorm development is already occurring over the higher terrain and expect this to continue to increase in coverage and intensity over the next several hours. Through early afternoon, expect any storm over and near the mountains to be capable of producing gusty winds, small hail, and brief heavy downpours. As mid level energy drops southeast through early to mid afternoon, expect this development to spread east to the Pikes Peak region and southern mountains. During this time, low/mid level flow will turn easterly and provide moist upslope flow right into the eastern higher terrain. This should support increases in coverage and intensity of thunderstorms during this time, especially as surface dewpoints remain well into the 40s and at least low 50s, and as low/mid level lapse rates steepen. With building instability and plenty of moisture and support, should see the thunderstorms continue to focus along the southern mountains and adjacent locations, while also moving into the I-25 corridor. Forecast guidance along the I-25 corridor along with recent AMDAR soundings are showing some potential capping in place, though think the focused support should easily overcome the cap this afternoon. While shear is not overly high, latest short term guidance is noting pockets of shear around 30kt. So, do think there is potential for strong to severe thunderstorm development along the I-25 corridor from mid to late afternoon through mid evening. If severe storms were to develop, large hail to the size of ping pong balls and wind gusts to 65 mph (updated hazards) would be the main threats. Further to the east, the previously mentioned cap is present, and also stronger. So, at this time, think development will struggle to make it to the eastern plains. That being said HREF guidance is showing some potential over the eastern plains this evening and will keep a close eye on trends. Localized flash flooding, especially for the burn scars, is possible again today. Focus along the mountains along with northwest to southeast steering flow will support this risk. While all burn scars are at risk, think the Spring Burn Scar will be most at risk. && .SHORT TERM...(Today and tonight) Issued at 410 AM MDT Tue Jul 12 2022 ...Key Messages: 1) Majority of precip will once again be in mountains with numerous showers anticipated with localized heavy rain possible in the high country; burn scar flooding possible once again. 2) population centers (along with most of the plains) will see little if any precip next 24 hours... Currently... MCS which brought locally heavy rain to parts of the southern regions of the fcst area was located in NM and Tx and was moving southeast. Remnant high clouds were still noted over the southeast sections but was gradually dissipating. Over the remainder of the region it was predominantly clear. Today and Tonight... Another wet day is likely over the high country. Water vapor imagery still shows a rather moist plume over the forecast area. Guidance does not show any noticeably drier air moving into the high country during the next 24 hours. These factors, combined with remnant low level moisture from precip which fell yesterday will once again allow for numerous storms to occur once again, with the heaviest precip falling mainly along and south of the US 50 corridor in the high country. Flash flooding in the mtns, especially the burn scars, will once again be possible today. As for precip on the plains, it doesn't look overly promising. I do expect some showers to push off the mtns today across the population centers, but activity does not appear to be significant, per national QPF guidance and hi res model output. The best chance of measurable precip will be over the Palmer Divide and Raton Mesa. There is a rather very good chance that the lower Ark Rvr valley areas east of Pueblo will see no precip during the next 24 hours. As for strong to severe storms today, I do not expect any organized severe weather, but cannot rule out locally strong gusty winds with any storms. The area is not currently outlooked for severe weather today per SPC fcst products. Max temperatures today will be at or cooler than yesterdays max temps, with the cooler temps being noted over the far southeast plains. Precip in the mtns should die off by early to mid evening, and showers on the plains should die off by mid to late evening. \/Hodanish .LONG TERM...(Wednesday through Monday) Issued at 410 AM MDT Tue Jul 12 2022 Key messages: 1) Daily chance for afternoon showers and thunderstorms, mainly over the higher terrain and I-25 Corridor. High pressure ridge persisting over the region will be the predominant feature through the extended period. Wednesday...The upper ridge axis begins to edge east, back into western CO for Wed. Models indicate that the monsoonal moisture plume will be drawn up across AZ, UT, western NM and western CO, and though activity will be a bit slower to begin, convection will be likely across the Continental Divide by early aftn. Scattered storms are forecast for the eastern mts, while the I-25 Corridor should see just isolated convection. Slow-moving thunderstorms will be capable of locally heavy rainfall, though the highest probability of any flash flood threat will be across the Chalk Cliffs in Chaffee County. High temps will be on the climb once again as well, with readings in the 80s for the high valleys, and 90s for the plains. Thursday and Friday...The upper ridge of high pressure will continue to slip eastward and position directly over CO, boosting maximum temperatures across the state. Models indicate that the moisture plume will continue to feed up across the Four Corners and into eastern UT and western CO, producing a healthy dose of showers and thunderstorms for the higher terrain each aftn and eve. The I-25 Corridor will see isolated to scattered convection chances each day, while dry conditions persist for the far eastern plains near the Kansas border. Plan on maximum temps each day in the 80s for the high valleys, and 90s to around 100F for the plains. These two days will likely be the hottest days of the extended forecast period. Saturday through Monday...Long range models continue to show some sort of upper disturbance or shortwave pushing east across Canada and the northern states late Friday, while the upper ridge slides a bit to the west. This will serve as the trigger for increased activity across the Rockies as north to northwest flow aloft settles in across CO. At this time there is no significant change to the current pcpn trends across the forecast area, though isolated convection should return to the far eastern plains. High temps over the weekend will remain quite warm, and at or slightly above seasonal normals. Moore && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1151 AM MDT Tue Jul 12 2022 All TAF stations, KALS, KCOS and KPUB, will have VFR conditions through the end of the forecast period, though there is a slight chance of lowered cigs at any of the TAF stations should a thunderstorm come through around 21Z. Winds will be mostly light at all TAF station with the exception of wind gusts from outflow in the vicinity of thunderstorms around 21Z, coming out of the southeast at KALS, out of a southerly direction at KCOS and out of a northwesterly direction at KPUB. Precipitation should leave the area around 02Z. -Riser && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...RODRIGUEZ SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...RISER
Hazardous weather outlook, Jul 12, 12:18 PM MDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1218 PM MDT Tue Jul 12 2022 COZ058>089-093>099-131830- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1218 PM MDT Tue Jul 12 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms will develop this afternoon over the mountains, with the activity spreading across most valleys during the afternoon time period. The main concerns will be the potential for flash flooding, especially over the burn scar areas, gusty winds and small hail. The heaviest rainfall potential will be along and south of highway 50. Scattered storms will push onto the I-25 later this afternoon and early evening, with a few storms possibly becoming severe. If severe storms develop, then wind gusts to 65 mph and hail to the size of ping pong balls would be possible. Isolated thunderstorms are possible over the far eastern plains this evening, some of which could be strong to severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are likely across the higher terrain Wednesday through Friday, with just isolated to scattered activity expected along the I-25 Corridor. Similar thunderstorm activity is forecast for Saturday through Monday, though isolated convection will return to the far eastern plains near the Kansas border. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. RODRIGUEZ
In the hours before
Special weather statement, Jul 12, 3:07 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
307 PM MDT Tue Jul 12 2022
COZ077-079-081-083-122200-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
307 PM MDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of eastern Fremont
County through 400 PM MDT...
At 307 PM MDT, Doppler radar was tracking a strong thunderstorm near
Canon City, or 26 miles north of Junkins Burn Scar, moving south at
15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Winds will extend well away from any
precipitation.
This strong thunderstorm will be near...
Canon City around 315 PM MDT.
Penrose around 325 PM MDT.
Other locations in the path of this storm include Florence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3862 10523 3861 10503 3830 10503 3827 10532
TIME...MOT...LOC 2107Z 351DEG 11KT 3851 10518
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MG/CohenSpecial weather statement, Jul 12, 3:16 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
316 PM MDT Tue Jul 12 2022
COZ079-081-083-086-122215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
316 PM MDT Tue Jul 12 2022
...Strong thunderstorms will impact portions of southeastern Fremont,
northeastern Custer and northwestern Pueblo Counties through 415 PM
MDT...
At 315 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Florence to 6 miles northeast of Canon
City. Movement was southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Florence, Pueblo Reservoir, Penrose, Pueblo West and Canon City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Pueblo Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3815 10485 3826 10471 3847 10475 3854 10517
3832 10526
TIME...MOT...LOC 2115Z 333DEG 17KT 3833 10520 3852 10513
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Cohen/MGLocal storm report, Jul 12, 3:31 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 1 W TRINIDAD 37.17N 104.52W
07/12/2022 U1.00 INCH LAS ANIMAS CO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
COHENLocal storm report, Jul 12, 3:32 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 3 NNE TRINIDAD 37.21N 104.49W
07/12/2022 E1.75 INCH LAS ANIMAS CO PUBLIC
REPORT OF A MIX OF QUARTER TO GOLFBALL SIZE
HAIL WITH SEVERE THUNDERSTORM IN NORTHERN
PART OF TRINIDAD AREA JUST EAST OF
INTERSTATE 25.
&&
COHENSpecial weather statement, Jul 12, 3:38 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
338 PM MDT Tue Jul 12 2022
COZ084-085-122230-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
338 PM MDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of east central El Paso
County through 430 PM MDT...
At 338 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ellicott, or 19 miles east of Colorado Springs, moving east at 20
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Schriever AFB, Yoder and Ellicott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3878 10454 3892 10457 3900 10414 3879 10410
TIME...MOT...LOC 2138Z 262DEG 18KT 3887 10446
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MG/CohenLocal storm report, Jul 12, 3:43 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL TRINIDAD 37.17N 104.51W
07/12/2022 E1.50 INCH LAS ANIMAS CO PUBLIC
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:05 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Jul 11, 6:15 PM MDT | Special Weather Statement | PUB | Alamosa | 45 min |
| Jul 11, 6:29 PM MDT | Special Weather Statement | PUB | Huerfano | 31 min |
| Jul 11, 6:41 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Jul 11, 7:31 PM MDT | Special Weather Statement | PUB | Las Animas | 59 min |
| Jul 12, 1:05 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
| Jul 12, 1:27 PM MDT | Special Weather Statement | PUB | Rio Grande | 48 min |
| Jul 12, 2:14 PM MDT | Special Weather Statement | PUB | Fremont | 46 min |
| Jul 12, 2:19 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 56 min |
| Jul 12, 2:23 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Jul 12, 2:34 PM MDT | Special Weather Statement | PUB | Saguache | 41 min |
| Jul 12, 2:38 PM MDT | Special Weather Statement | PUB | 37 min | |
| Jul 12, 2:49 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 29 min |
| Jul 12, 2:53 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 37 min |
| Jul 12, 3:07 PM MDT | Special Weather Statement | PUB | Fremont | 53 min |
| Jul 12, 3:16 PM MDT | Special Weather Statement | PUB | Fremont | 59 min |
| Jul 12, 3:27 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 18 min |
| Jul 12, 3:38 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Jul 12, 3:54 PM MDT | Special Weather Statement | PUB | Huerfano | 51 min |
| Jul 12, 3:56 PM MDT | Special Weather Statement | PUB | Pueblo | 49 min |
| Jul 12, 4:05 PM MDT | Special Weather Statement | PUB | Costilla | 40 min |
| Jul 12, 4:12 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 58 min |
| Jul 12, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 44 min |
| Jul 12, 5:11 PM MDT | Special Weather Statement | PUB | Huerfano | 49 min |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.